MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number IGTCFS-65-1-FEM-CELECT-PT
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Sharp Edges (4013)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref (b)(4).Blank fields on this form indicate the information is unknown or unavailable.G4) pma/510(k) k211875 investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: while advancing the filter through the sheath at approx 2/3 of the way through the sheath there was a part of challenging anatomy, proceeded and perforated the vessel.They had to access opposite side of the groin to remove the filter.Procedure was completed by using another of the same device.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: a celect-pt filter was being delivered from the left common femoral venous approach, and challenging anatomy was encountered.While attempting to advance the filter through this section, the filter perforated the wall of the left external iliac vein.The filter was retrieved via contralateral access with snare removal of the device and another filter was successfully placed.The celect filter nor the introducer system was not returned for analysis, but a single fluoroscopic image and a fluoroscopic video were provided.The single radiographic image confirms perforation of the filter through the vessel wall just proximal to a near 90 degree angle at the junction of the external and common iliac veins.It does not appear the filter perforated the sheath, which suggests that the operator retracted the sheath and attempted to advance the filter outside of the sheath through the tortuous segment of the iliac vein.This is not a typical maneuver, due to this risk of perforation, and does not follow the ifu instructions for deployment.A very acute angle or tortuosity of the venous system, especially the left side can lead to challenges with advancing the filter through the sheath as the sheath will want to kink on itself at an acute bend.There are multiple different ways of dealing with this scenario, but none of which should involve retracting the sheath and trying to advance the ivc filter blindly through this segment.The filter body is extremely stiff, and attempting to advance this stiff segment through a near 90 degree angle results in the forces applied to be transferred near perpendicular to the vessel wall, resulting in a high likelihood of perforation.This anatomy can be navigated with a variety of mechanisms, typically the easiest mechanism is leaving the sheath tip in the ivc and advancing the entire sheath and filter system as one unit until the filter gets past the tortuous segment.This cannot be performed if there is already a kink in the sheath, but is typically the first step to address this type of the tissue.Secondly, a very stiff buddy wire can be advanced to help straighten the anatomy, allowing the filter to advance through the sheath.Lastly, using a 16-french sheath advanced through the tortuous segment, then the entire filter system gets advanced through this system.This event is a direct result of an operator error.There are adequate controls in place to ensure the device was manufactured to specifications.It was assessed that because any discovered non-conformances were properly dispositioned before final release, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
alex rahbek
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key18605076
Report Number3002808486-2024-00016
Device Sequence Number16825142
Product Code DTK
UDI-Device Identifier10827002345024
UDI-Public(01)10827002345024(17)260914(10)E4450157
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2026
Device Catalogue NumberIGTCFS-65-1-FEM-CELECT-PT
Device Lot NumberE4450157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale